Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Does Monistat cause vaginal swelling?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11810 Questions
I think I had an allergic reaction to monistat 3.. my vagina is swollen on the inside.. I have reason to believe I was riped during sex. I used monistat about a month ago. Im scaredit might be herpes.
Posted Fri, 28 Mar 2014 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: may be due to trauma Detailed Answer: Hi, thanks for using healthcare magic Herpes can present slightly differently in differently persons but in general it starts are an area that feels uncomfortable or painful. This then progresses to a rash. The rash normally has the appearance of a small water filled bumps or vesicles. These vesicles then open up to form small superficial ulcers. Each stage is normally uncomfortable. Swelling can occur in herpes infection but it also occurs as a result of any process that inflames or irritates the vaginal area. This would include trauma such as from intercourse or any other type of infection or allergic reaction. If you notice the other indicators of herpes (rash which becomes ulcers) then it is possible that the swelling is due to herpes but if there are no other signs it reduces the chance that you have herpes. The swelling may then be due to the trauma from intercourse. Allergic reactions normally occur with a few hours of contact with the particular allergen. If you only used the monistat a month ago and not since that time, it is not likely the cause of your current swelling. If it was used recently (within the past 24 to 36 hours), then it is possible You can consider sitz baths to reduce the swelling and any discomfort. This would involve sitting in warm water for 15 to 20 minutes , 2 to 3 times a day. You can add one of the following to the water: salt, epsom salts, witch XXXXXXX The use of one of the following anti inflammatory pain killers such as ibuprofen, aspirin, cataflam, naproxen would also help to reduce the inflammation. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Does Monistat cause vaginal swelling? 8 minutes later
I never had any puss filled bumps.. I had intercourse over 3 months ago and my symptoms got worse after using monistat. I went to the doctor 3weeks after intercourse and I was told I had a yeast infection. I couldn't get to refill the meds so I used monistat 3 Immediately it burned and itches. None of the bumps have opened into any kind of sore.. i have been using yogurt to ease the itching. Can it still be herpes? Im just really scared its herpes.. from reading all these things online but im curious as to why haven't I gotten as open sore its been well over a month now since the symptoms have worsen. Im really paranoid. Ive been trying to get to the doctor for a month its been cancel better of snow and etc. None of the bumps can be burst. But once again im still scared.
Answered by Dr. Michelle Gibson James 4 hours later
Brief Answer: does not sound like herpes Detailed Answer: HI The bumps seen in herpes are normally water filled painful bumps that become superficial ulcers. It is understandable to be concerned but if none of the lesions have turned into superficial ulcers and still present after a month, it is unlikely to be herpes. An acute herpes infection does not usually last that long and it is not associated with itching. Though some persons may have herpes and not have the typical symptoms or have no symptoms at all, the symptoms that you are describing are not in keeping with what is normally seen. Though this present infection does not sound herpetic, the only way to determine if you have ever been exposed to this virus would be the have the test done when you are able to see your doctor. This involves a blood test. Because it does sound like a yeast infection and the monistat is not working for you , you may want to try another agent such as canesten, vagistat,zazole. There is also treatment regimens for women who have repeated vaginal yeast infections. Please feel free to ask any other queries
Above answer was peer-reviewed by
Follow-up: Does Monistat cause vaginal swelling? 12 minutes later
Thank you for your help.. I will be able to sleep better tonight. I will also try the Epsom salt in the bath tub. This has been the strangest situation ever. I will also get tested for every std just in case. Thanks again.
Answered by Dr. Michelle Gibson James 1 minute later
Brief Answer: ok Detailed Answer: HI No problem, if you have any additional concerns related to this or any thing else, feel free to ask
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor